Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Pill? Period? Pleuurgh! Confused...

 - UBBFriend: Email this page to someone!    
Author Topic: Pill? Period? Pleuurgh! Confused...
Bragorien
Activist
Member # 37490

Icon 1 posted      Profile for Bragorien     Send New Private Message       Edit/Delete Post 
So I took a plan B morning-after pill thingummie, last week on Tuesday night(12/05/09). Now I was warned that there may be a slight bleed or spotting, so I was well prepared. Now, nearly a week later, I started what seems like a period but I am not sure whether it is just the after effects of the pill.

I need to know what it is because I was hoping to go on the birth control pill and you have to take that on a certain day of your period when you start, right?
My cycle isn't very regular, but is long so if this is my real period it is at an unusual time.. The other things that frightens me is how the menstrual blood is very dark and nearly black and a little watery too..

I feel icky talking about it, sorry.. I just need to know what is up with my body right now [Big Grin]

x

--------------------
"I made a resolution: Dance, like nobody's watching. Which I do... with the curtains closed - in case anybody's watching!"

Posts: 74 | From: UK | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
We're not going to be able to give you a definitive answer, because there's just no way if we can know is the bleeding is your period or bleeding due to the pill.

However, you can treat the bleeding like your period if you want to start the pill, save that obviously, you've missed a first-day OR Sunday start, so. It's not that you have to start at only those times but that a) if you start at other times it's VERY important to use a backup method for the first cycle entire, and b) you may spot a bit more or for longer when you start using the pill, or have it take longer for your body to sync up with the placebo periods per when you get your withdrawal bleed.

Again, it is a common side effect to have odd bleeding or spotting when using Plan B. So, so long as you also are sure you get up-to-date with tests for sexually transmitted infections, I'm unconcerned by the bleeding you're describing.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
atm1
Scarleteen Volunteer
Member # 37835

Icon 1 posted      Profile for atm1     Send New Private Message       Edit/Delete Post 
[oops, Heather beat me to it]

[ 05-18-2009, 11:48 AM: Message edited by: atm1 ]

Posts: 2262 | From: in transition | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
Bragorien
Activist
Member # 37490

Icon 1 posted      Profile for Bragorien     Send New Private Message       Edit/Delete Post 
Okay, But now I am really confused.
What do you mean sunday start?
I am planning to go on a 21 day thing, and the doc said something about starting on a particular day of my period, and if i am trying to start on a sunday too, i could be waiting years for the two things to co-incide. I know I am probably being very silly now, but I just don't understand!

--------------------
"I made a resolution: Dance, like nobody's watching. Which I do... with the curtains closed - in case anybody's watching!"

Posts: 74 | From: UK | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
There are two basic ways to start the pill which are advised:

1) Starting on the first day of your period, OR
2) Starting on the first Sunday after your menstrual period.

Do you have your pills yet? If so, read the insert that came with them. It should include information on this.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Bragorien
Activist
Member # 37490

Icon 1 posted      Profile for Bragorien     Send New Private Message       Edit/Delete Post 
Okay, and I do.
So I should start today. I sp'ose.
I'll read up. [Smile]
THanks.

--------------------
"I made a resolution: Dance, like nobody's watching. Which I do... with the curtains closed - in case anybody's watching!"

Posts: 74 | From: UK | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
Bragorien
Activist
Member # 37490

Icon 1 posted      Profile for Bragorien     Send New Private Message       Edit/Delete Post 
I decided to start my pill cause my packets are labelled starting on a monday and this wonderful cooincidence made my inner Obsessive happy [Smile]

--------------------
"I made a resolution: Dance, like nobody's watching. Which I do... with the curtains closed - in case anybody's watching!"

Posts: 74 | From: UK | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3